Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Sep 19, 2013, 11:25 AM EDT for Berrien County, Michigan; Elkhart County, LaPorte County, Saint Joseph County, Indiana. It was in force for 110 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2013, 11:25 AM EDT (15:25 UTC)
- Expired
- Sep 19, 2013, 1:15 PM EDT
- In force
- 110 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Elkhart County, IN, LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 67 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 1:03 PM EDT | FLOOD | New Carlisle, IN | FLOODING ALONG VIADUCT US 20 |
| Sep 19, 1:07 PM EDT | FLOOD | South Bend, IN | ALONG BYPASS AT US 31 AND 20 LEFT LANE FLOODED BETWEEN SR23 AND MICHIGAN ST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WGUS53 KIWX 191525
FFWIWX
INC039-091-141-MIC021-191715-
/O.NEW.KIWX.FF.W.0018.130919T1525Z-130919T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1125 AM EDT THU SEP 19 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
NORTHEASTERN LA PORTE COUNTY IN NORTHWEST INDIANA
SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 115 PM EDT/1215 PM CDT/
* AT 1120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTH BEND AND
EXTENDING WEST INTO NORTHEAST LAPORTE COUNTY. THE STORM WAS MOVING
EAST AT 15 MPH. RADAR ESTIMATES THAT RAINFALL OF AROUND 2 INCHES
IN AN HOUR WAS OCCURRING WITH THIS STORM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRUMSTOWN...CHAIN-O-LAKES...BERTRAND...ROSELAND...GULIVOIRE PARK...
INDIAN VILLAGE...GEORGETOWN...WOODLAND...MISHAWAKA...GRANGER...
OSCEOLA...JIMTOWN...WAKARUSA...SIMONTON LAKE...ELKHART...
SOUTHWEST...FORAKER... SOUTH BEND AND DUNLAP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER
WITH THE HANDLE... @NWSIWX.
&&
LAT...LON 4179 8672 4177 8624 4176 8623 4176 8589
4151 8589 4165 8674
$$2 follow-up statements
282
WGUS73 KIWX 191629
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 PM EDT THU SEP 19 2013
INC039-091-141-MIC021-191715-
/O.CON.KIWX.FF.W.0018.000000T0000Z-130919T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKHART IN-ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
1229 PM EDT THU SEP 19 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM EDT/1215 PM
CDT/ FOR SOUTHERN BERRIEN...NORTHEASTERN LA PORTE...ST. JOSEPH AND
WESTERN ELKHART COUNTIES...
AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER MUCH OF THE WARNED AREA AND
EXTENDING WEST INTO SOUTHERN LAKE MICHIGAN. THE STORMS WERE MOVING
EAST AT 15 MPH. RADAR INDICATES OVER 4 INCHES OF RAIN HAS FALLEN
OVER PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL UP TO AN INCH
IS POSSIBLE EARLY THIS AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OSCEOLA...JIMTOWN...WAKARUSA...SIMONTON LAKE...
ELKHART...SOUTHWEST...DUNLAP... SOUTH BEND...AND FORAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4179 8672 4177 8624 4176 8623 4176 8589
4151 8589 4165 8674
$$267
WGUS73 KIWX 191716
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
116 PM EDT THU SEP 19 2013
INC039-091-141-MIC021-191723-
/O.EXP.KIWX.FF.W.0018.000000T0000Z-130919T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELKHART IN-ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
116 PM EDT THU SEP 19 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM EDT/1215 PM CDT/ FOR
EXTREME SOUTHERN BERRIEN...NORTHEASTERN LA PORTE...ST. JOSEPH AND
WESTERN ELKHART COUNTIES...
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THIS AREA UNTIL
MID-AFTERNOON. ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LESS
THAN ONE INCH. MINOR FLOODING MAY PERSIST ON SOME ROADS...
UNDERPASSES... AND LOW LYING AREAS THIS AFTERNOON.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA... OR POST YOUR INFORMATION ON THE NATIONAL WEATHER
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER
WITH THE HANDLE...@NWSIWX.
LAT...LON 4179 8672 4177 8624 4176 8623 4176 8589
4151 8589 4165 8674
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 10:59 AM EDT, 26 minutes earlier.
Area forecast discussion, Sep 19, 10:59 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 AM EDT THU SEP 19 2013 .SYNOPSIS... ISSUED AT 1059 AM EDT THU SEP 19 2013 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS EASTWARD THROUGH THE REGION TODAY...BEFORE WINDING DOWN EARLY THIS AFTERNOON. A FEW AREAS OF PRECIPITATION COULD INITIATE LATER THIS AFTERNOON AND INTO TONIGHT...BUT A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON FRIDAY AS A STRONG COLD FRONT MOVES THROUGH. TEMPERATURES ARE EXPECTED TO COOL BACK BELOW NORMAL FOR THE WEEKEND. && .UPDATE... ISSUED AT 1029 AM EDT THU SEP 19 2013 SCATTERED TO NUMEROUS SHOWERS/STORMS IN AREA OF DEEP LAYER MOISTURE FLUX CONVERGENCE WEST OF INTERSTATE 69 IN INDIANA AND MICHIGAN AS OF 14Z SHOULD CONTINUE TO SLOWLY ADVANCE EAST THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. LACKING FLOW/FORCING ALOFT AND WEAK ELEVATED INSTABILITY WILL KEEP ANY STORMS BELOW SEVERE LIMITS WITH LOCALIZED HEAVY RAIN THE MAIN CONCERN ACROSS MAINLY OUR NW INDIANA AND SW LOWER MI COUNTIES GIVEN POTENTIAL TRAINING/BACKBUILDING WITH PWATS NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL. EXPECT THIS ACTIVITY TO DIMINISH IN COVERAGE AND INTENSITY WITH TIME THIS AFTERNOON AS NOCTURNAL LLJ WEAKENS/BACKS WITH LITTLE UPPER LEVEL SUPPORT. ISO/SCT SFC BASED CONVECTION MAY FIRE LATER IN THE AFTERNOON ACROSS OUR SOUTHWEST AS SFC BOUNDARY AND HIGHER DEWPOINTS NEAR 70F MIX IN. PRIMARY CHANGES TO THE GRIDS FOR THE REMAINDER OF THE DAY WERE TO INCREASE SKY COVER AND LOWER MAX TEMPS...ALONG WITH INCREASING POPS A BIT INTO THE EARLY AFTERNOON. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 454 AM EDT THU SEP 19 2013 MESOSCALE CONVECTIVE VORTEX...MCV...WHICH MOVED OUT OF IA YESTERDAY AND INTO IL LAST EVENING HAS BEEN SLOWLY MOVING ACROSS NORTHERN INDIANA EARLY THIS MORNING. THIS FEATURE INTERACTED WITH THETA E RIDGE ADVECTING ACROSS THE REGION ALONG WITH PRECIPITABLE WATER VALUES OVER 1.5 INCHES. THE RESULT WAS SLOW MOVING THUNDERSTORMS WITH SOME TRAINING OVER WESTERN AREAS. DUAL POL RADAR ESTIMATES OF BETWEEN 2 AND 5 INCHES OF RAIN IN SOUTHWEST PULASKI AND WHITE COUNTIES PROMPTED ISSUANCE OF FLASH FLOOD WARNING AS FFG WAS AROUND 3 INCHES. RADAR SHOWING THIS PCPN FINALLY COMING TO AN END. HOWEVER...ANOTHER LINE OF TSRA HAS DEVELOPED ON LEADING EDGE OF SECONDARY THETA E MAX WITH LOW LEVEL JET ADDING CONVERGENCE AND THIS LINE IS MOVING EAST. HAVE INCLUDED SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH DAYBREAK TO ACCOUNT FOR BOTH AREAS OF PRECIPITATION. SHOULD SEE ALL ACTIVITY END/MOVE OUT OF THE AREA SHORTLY AFTER DAYBREAK. REMAINDER OF DAY IN FLUX AS SUBSIDENCE FROM DEPARTING MCV SHOULD STABILIZE LOWER LEVELS. HOWEVER...BREAKS IN CLOUDS TO DEVELOP WITH PARTLY CLOUDY EXPECTED AGAIN TODAY. 925-850MB TEMPS WARM A FEW DEGREES FROM YESTERDAY AND HIGHS EXPECTED TO CLIMB WELL INTO 80S. MODEST INSTABILITY DEVELOPS THIS AFTERNOON WITH PEAK HEATING AND MOISTURE RICH AIR AS SFC DEW POINTS CLIMB INTO UPPER 60S. NAM12 SHOWING MUCAPES OVER 3000 J/KG BUT LIKELY OVERDONE GIVEN ITS DEWPOINTS INTO LOWER 70S. HAVE TRENDED POPS DOWN TO SLIGHT CHANCE MID MORNING INTO EARLY AFTERNOON WITH A TREND BACK UP TO LOW CHANCE THIS AFTERNOON WITH ANY DEVELOPMENT WITH PEAK HEATING. MODELS CONTINUE TO BE RATHER AGGRESSIVE WITH CONVECTIVE DEVELOPMENT TONIGHT WELL AHEAD OF MAIN COLD FRONT. KEPT SIMILAR TREND OF INCREASING POPS THROUGH THE NIGHT AS FRONT NEARS. LOCALIZED HEAVY RAINFALL STILL POSSIBLE THROUGH THE SHORT TERM PERIOD GIVEN HIGH PWATS AND THETA E AIR ALONG WITH TRAINING POTENTIAL. && .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 454 AM EDT THU SEP 19 2013 A COLD FRONT WILL BE MOVING SOUTHEAST INTO THE AREA FRIDAY. GFS/ECMWF TELECONNECTIONS SUPPORT THE TROF STARTING TO BECOME POSITIVELY TILTED BY LATE SATURDAY. CONCERNS FRIDAY AND FRIDAY NIGHT FOR THUNDERSTORMS WITH HEAVY RAIN GIVEN THE LIKELIHOOD OF BACKBUILDING CELLS. GFS BUFKIT FOR SEVERAL RUNS CONTINUES TO SHOW MEAN CLOUD LAYER WINDS COMBINED WITH A LOW LEVEL JET FAVORING LITTLE NET CELL MOVEMENT. ALSO FAVORING HEAVY RAIN IS THAT THE WARM CLOUD LAYER WILL LIKELY BE GENERALLY OVER 11K FEET DEEP WITH PRECIPITABLE WATER VALUES BETWEEN 1.7 TO 1.9 INCHES. THIS IS AROUND 2 STANDARD DEVIATIONS AND APPROACHING THE 99TH PERCENTILE PER UPPER AIR CLIMATE DATA. ALSO...CAPES SHOULD GENERALLY BE UNDER 1000 J/KG. THE SEVERE WEATHER POTENTIAL LOOKS MORE MARGINAL FRIDAY GIVEN LIMITED/SKINNY CAPES AND WEAK/STABLE MID LEVEL LAPSE RATES. HOWEVER...UPPER LEVEL DYNAMICS INCLUDING THE TRANSLATION OF THE RIGHT ENTRANCE OF A 100+ KNOT JET SHOULD HELP TO STRENGTHEN STORMS. USED THE ECMWF/GFS TO PUT SOME DETAIL IN THE TIMING OF THE SHOWERS AND STORMS FRIDAY. ALSO...RAISED RAINFALL AMOUNTS GIVEN THE ABOVE REASONING. OTHERWISE...LINGERING SHOWERS SHOULD END EARLY SATURDAY FOLLOWED BY DRY CONDITIONS THE REST OF THE PERIOD. TRIED TO BLEND TEMPERATURES TOWARD THE GFS OPERATIONAL RUN MEX WHICH APPEARS ON TRACK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 724 AM EDT THU SEP 19 2013 SHRA/TSRA CONTG TO DVLP ON NOSE OF LLJ ACROSS NW INDIANA/SW MI/NE IL/SRN WI WITH ACTIVITY MOVG SE. LATEST SHORT TERM GUIDANCE SUGGESTS WEAKENING OF THE LLJ THIS MORNING WHICH SHOULD RESULT IN DIMINISHING TREND TO CONVECTION BY MID-MORNING. DIURNAL HEATING MAY RESULT IN A FEW TSRA AGAIN THIS AFTN BUT DIDN'T MENTION IN TAFS ATTM AS COVERAGE/TIMING QUESTIONABLE. OUTSIDE OF CONVECTION... VFR CONDITIONS SHOULD PREVAIL TODAY LOWERING TO MVFR TONIGHT WITH BR. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...STEINWEDEL SYNOPSIS...KG SHORT TERM...LASHLEY LONG TERM...SKIPPER AVIATION...LASHLEY/JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 19, 5:44 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 544 AM EDT THU SEP 19 2013 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-200945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 544 AM EDT THU SEP 19 2013 /444 AM CDT THU SEP 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO EARLY FRIDAY NIGHT. THERE IS A CHANCE THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND MAY CAUSE SOME FLOODING FRIDAY AFTERNOON AND FRIDAY NIGHT. SOME STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-200945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 544 AM EDT THU SEP 19 2013 /444 AM CDT THU SEP 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO EARLY FRIDAY NIGHT. THERE IS A CHANCE THE THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND MAY CAUSE SOME FLOODING FRIDAY AFTERNOON AND FRIDAY NIGHT. THERE IS THE POTENTIAL FOR DANGEROUS SWIMMING CONDITIONS THAT INCLUDE HIGH WAVES AND AN INCREASED RISK FOR RIP CURRENTS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-200945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 544 AM EDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS CAN BE EXPECTED FRIDAY INTO EARLY FRIDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THERE IS THE POTENTIAL FOR CONDITIONS HAZARDOUS TO SMALL CRAFT FRIDAY AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Sep 19, 7:33 AM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 733 AM EDT THU SEP 19 2013 INZ003>005-014-MIZ077-078-191200- BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH IN- 733 AM EDT THU SEP 19 2013 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS...SOUTHERN BERRIEN...NORTHWESTERN MARSHALL...NORTHEASTERN LA PORTE...ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES... AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF BUCHANAN...MOVING SOUTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NILES... SOUTH BEND AND GEORGETOWN... NEW CARLISLE... ROSELAND... CHAIN-O-LAKES...LYDICK AND BERTRAND... CRUMSTOWN... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED. LAT...LON 4174 8594 4140 8641 4184 8665 4200 8646 TIME...MOT...LOC 1133Z 317DEG 20KT 4178 8645
Special weather statement, Sep 19, 9:57 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
957 AM EDT THU SEP 19 2013
INZ003-004-MIZ077-191500-
BERRIEN MI-LA PORTE IN-ST. JOSEPH IN-
957 AM EDT THU SEP 19 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...EXTREME
NORTHWESTERN MARSHALL...NORTHERN LA PORTE AND WESTERN ST. JOSEPH
COUNTIES...
AT 951 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BUFFALO...MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH OVER AN
INCH OF RAIN IN AN HOUR ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NEW BUFFALO...
SHOREWOOD-TOWER HILL...
THREE OAKS...
NEW CARLISLE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4173 8691 4176 8682 4184 8670 4191 8662
4190 8623 4148 8630 4149 8693
TIME...MOT...LOC 1355Z 282DEG 15KT 4180 8679
TAYLORLocal storm report, Sep 19, 10:01 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN REYNOLDS 40.75N 86.87W
09/19/2013 M3.00 INCH WHITE IN EMERGENCY MNGR
STORM TOTAL
&&
KGLocal storm report, Sep 19, 10:02 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 AM EDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MONTICELLO 40.75N 86.76W
09/19/2013 M3.50 INCH WHITE IN EMERGENCY MNGR
STORM TOTAL
&&
KGLocal storm report, Sep 19, 10:05 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN FRANCESVILLE 40.99N 86.88W
09/19/2013 M3.50 INCH PULASKI IN CO-OP OBSERVER
STORM TOTAL
&&
KGSpecial weather statement, Sep 19, 10:59 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT THU SEP 19 2013
INZ003>005-014-MIZ077-078-191600-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-
1059 AM EDT THU SEP 19 2013
...STRONG THUNDERSTORMS MOVING TOWARD CASS...BERRIEN...NORTHERN
MARSHALL...NORTHERN LA PORTE...ST. JOSEPH AND WESTERN ELKHART
COUNTIES...
AT 1049 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS NEAR NEW CARLISLE AND 10 MILES WEST OF BENTON
HARBOR...MOVING EAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS WITH UP TO
TWO INCHES OF RAIN IN AN HOUR ARE POSSIBLE WITH THESE STORMS.
PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING MAY OCCUR
AS THE STORMS MOVE ACROSS THE AREA.
LOCATIONS IN THE PATH OF THE STORMS INCLUDE...
BUCHANAN...
NILES...
SOUTH BEND...
GEORGETOWN...
GULIVOIRE PARK...
DOWAGIAC...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.
LAT...LON 4207 8622 4207 8580 4146 8581 4150 8684
4176 8685 4184 8670 4190 8662 4196 8658
4200 8657 4211 8650 4218 8642 4225 8637
4225 8623
TIME...MOT...LOC 1454Z 282DEG 15KT 4169 8648The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:57 AM EDT | Special Weather Statement | IWX | Berrien | 63 min |
| Sep 19, 10:59 AM EDT | Special Weather Statement | IWX | Berrien, Cass | 61 min |
| Sep 19, 12:12 PM EDT | Flash Flood Warning | IWX | Berrien | 108 min |
| Sep 18, 9:50 PM EDT | Special Weather Statement | IWX | LaPorte | 40 min |
| Sep 18, 11:20 PM EDT | Special Weather Statement | IWX | Pulaski, Starke | 55 min |
| Sep 19, 1:55 AM EDT | Special Weather Statement | IWX | White | 65 min |
| Sep 19, 2:31 AM EDT | Flash Flood Warning | IWX | Pulaski, White | 4 hr |
| Sep 19, 7:33 AM EDT | Special Weather Statement | IWX | Saint Joseph | 27 min |
| Sep 19, 1:39 PM EDT | Special Weather Statement | IWX | Kosciusko, LaPorte, Marshall | 51 min |
| Sep 19, 2:25 PM EDT | Special Weather Statement | IWX | Starke | 35 min |
| Sep 19, 3:00 PM EDT | Special Weather Statement | IWX | Pulaski | 30 min |
| Sep 19, 3:29 PM EDT | Special Weather Statement | IWX | Fulton | 46 min |
| Sep 19, 3:52 PM EDT | Special Weather Statement | IWX | Cass | 38 min |
| Sep 19, 6:07 PM EDT | Severe Thunderstorm Warning | IWX | White | 53 min |
Nearby
Flash Flood Warnings in Indiana, 2013Flash Flood Warnings in Michigan, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.